Help please

by Rachel
(London, UK)

I'm sorry if this question is in the wrong place, but I couldn't find anywhere else to post it.
I am Rachel, I am almost 46 years old.
For the last 5 years, I seem to have become a different person.
At 40, I began bleeding and didn't stop for months. The doctor sent me for scans which found fibroids, and about three months later, I had an op to remove them.
When I came round, I was told no fibroids were found, and that they'd fitted a Mirena coil.
I had no periods at all after that, but I gained lots of weight very quickly (4 stone!), I became angry, anxious, depressed and just emotionally very unstable. Mt face would swell up, my eyes became extremely sensitive, I couldn't sleep, I felt old and horrible, and I wanted to rant all the time, and I had absolutely no libido.
I have, at 45, had the Mirena removed and since, my periods are sporadic. I can go three to four months without one, or i'll have a day of bleeding before it stops abrubtly. I feel wound up and upset most of the time. I'm either void of any energy, or slightly manic and angry. It's totally exhausting!
I've purchased two tubes of Natpro, but I just don't know when I should begin using it, or if i should at all. I take a good Vitamin D supplement every day. My weight is still about 4 tone more than I'm comfortable with, too.
Can you please advise me?
Thank you.

Comments for Help please

Click here to add your own comments

May 15, 2015
Help please
by: Wray

Hi Rachel No it's not, this is the right place. I find it most extraordinary the scans showed Fibroids, but when they opened you up they'd gone! Bleeding heavily and/or continuously in Peri-menopause is very common, and yet so few doctors know this! Sporadic periods, flooding, light periods, all of these occur until menopause is reached. We also have a page on Menstruation with more info about bleeding. It has a protocol at the end of the page we've found very effective at stopping heavy bleeding. We also have a page where women have written about their adverse experience with the Mirena, see here. Please have a Vitamin D test done, even though you take a good supplement your level might still be too low. Living in the UK with little sun, I've found most people have low levels. We need to take a minimum of 5000iu/day, better still 10,000iu/day. I suggest you use the progesterone daily, ignoring any bleeding. Being in P-M you cannot follow your cycle as it's now so erratic. Please also read our pages on How to use Progesterone Cream and Oestrogen Dominance. The vitamin D and progesterone can help with weight loss, but only marginally. You might consider looking into the following eating plans, here, here, here, here, here, here, here, here, here and here. Take care Wray

May 15, 2015
Help please
by: Rachel

Thank you Wray, for such a speedy response. I have been taking 8000iu of Vitamin D every day for at least 6 months. I will take more.
Fourteen days after my last period (which lasted 2 days, without any cramping or much discomfort) I planned on starting the cream, but another period started, and since then, I've not bled at all.
I'm sorry to ask more questions, but should I start the cream now anyway, and carry on using it, even if I do bleed? I'm a little confused. I seem to be confused a lot these days.
I'm at a particularly low ebb at the moment and I feel desperate. I can't and don't want to feel this awful any longer. Thank you again. Kindest regards, Rachel.

May 16, 2015
Help please
by: Wray

Hi Rachel It is a confusing time, I felt like that. In fact I had such bad short term memory loss I told people I had early onset senile dementia! That was only one of my many symptoms, all gone now thank heavens. So yes start the progesterone now, your cycles are too erratic, so you could be waiting for ever to start. I'm glad you're taking such a high amount of vitamin D, but when you can please have a test done. A lack of it reduces the benefits of progesterone. And please read the page on Oestrogen Dominance, symptoms can become worse, I don't want you to be one of those disappointed by it. Take care Wray

May 16, 2015
Help please
by: Rachel

Thank you for taking the time to reply, and for this site. It's been a priceless wealth of information at a time when I really feel like I'm alone and losing the plot.
Lots of love to you.

May 18, 2015
Help please
by: Wray

Hi Rachel Bless you and lots of love to you too! And thank you too for the kind words, this site grew out of necessity. So many women were floundering like me, with no info, save one or two books back then (18yrs ago). Now there are over 6000 pages of info and comments on this site alone, all from people who've written in, and some text pages I've done. I do hope you come right, it's not a quick fix, but worth it in the end. Take care Wray

May 18, 2015
Help please
by: Rachel

Sorry to ask even more questions, Wray. I started using Natpro about three days ago now. My very patient boyfriend helped me work out how much I should be using as I wasn't confident in my own estimations. I have been using about what I think is 2 teaspoons daily (one in the morning, one at night). Is 1 teaspoon a level teaspoon, or a 'heaped' teaspoon? It's pretty tricky because the cream is quite thick and once it's out of the tube, you can't really get it back in. If it's the correct dosage, I can't see how a tube would even last a week. I've also ordered more from you.
I feel terrible but from reading your site, I understand that initial worsening of symptoms is to be expected.
Thanks again. hopefully, this will be my last question.
Rachel

May 20, 2015
Help please
by: Wray

Hi Rachel A teaspoon is always a flat teaspoon. In fact I dislike the word teaspoon, as like you so many either wonder if it should be flat or heaped, or they use a teaspoon which is called one but is much smaller or larger! A standard metric teaspoon is 5ml, this is the term I prefer using. Unfortunately both the British and the Americans still cling to the old Imperial measurements. And that's in spite of both countries using the metric system in all scientific disciplines. So if you are using 10ml of cream that will give you 333mg/day progesterone. There are 33.3mg in one millilitre of cream. Each tube contains 60g/ml cream, or 2000mg progesterone. Divide the 60g/ml by 10ml and you get 6 days. Or divide the 2000mg by 333mg and you get 6 days. I'm sorry you're feeling terrible, but it is inevitable in most women, it's the rare one who doesn't. These comments might encourage you, here, here, here and here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...